Hail, Stutsman
- When
- July 14, 4:40 PM CST to 4:41 PM CST
- Where
- Stutsman County, 4 mi WNW of Edmunds
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.267, -99.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 14, 2:25 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 325 PM CDT THU JUL 14 2005 .SHORT TERM... THE FIRST CHALLENGE TODAY IS THE CHANCE OF THUNDER LATE THIS AFT/EVE...AND THE SECOND DEALS WITH THE POTENT TROUGH ON TAP OVER THE WEEKEND. WE HAVE UTILIZED A BLEND OF GUIDANCE IN DEVELOPING THE FCST...WITH A SLIGHT NOD TOWARD THE NAM OVER THE WEEKEND. THIS MODEL IS SLOWER WITH THAT SYSTEM...AND ALTHOUGH MODEL DISCREPANCIES EXIST...THE STRENGTH OF THERMAL RIDGING SUGGESTS THAT AT LEAST INITIALLY THE FROPA WILL BE SLOWER THAN THE GFS ADVERTISEMENT. A FEW STORMS LOOK TO OCCUR ALONG AND JUST BEHIND THE WEAK FRONT EXTENDING THRU SOUTH CENTRAL ND AFTER 21Z...AND WITH 1500 J/KG OF MLCAPE AND FAVORABLE DEEP LAYER SHEAR...ANYTHING THAT GOES COULD BE SEVERE. BY FRIDAY...HIGH PRESSURE CONTROLS OUR WX...BUT THINGS BEGIN CHANGING OVERNIGHT AS LOW/MID LEVEL WARMING AND MOISTENING COMMENCES WITH A 30KT LLJ. H85 TDS RISE INTO THE LOWER TEENS BY 12Z SAT...AND MID LEVEL LAPSE RATES BEGIN STEEPENING AS WELL. WE END UP WITH AROUND 1200 J/KG OF MUCAPE. HENCE...SOME ELEVATED STORMS ARE QUITE POSSIBLE. THE LOW LEVEL WAA REGIME REALLY RAMPS UP SAT AS THE UPPER LOW MAKES ITS WAY INTO SW CANADA...AND BY DAYS END WE HAVE H85 TEMPS BTWN 26 AND 33 C...H70 TEMPS OF 11-16 C...AND 1000-500MB THICKNESS VALUES ABOVE 582 DM. WITH PLENTY OF LOW LEVEL MIXING...WELL SEE SOME 100S OUT THERE...EVEN AS BOUNDARY LAYER MOISTURE INCREASES WITH TDS WELL INTO THE 60S. DEEP MIXING WILL ALSO TURN ON THE WIND MACHINE AS LOW LEVEL GEOSTROPHIC WINDS OF 30-40KTS WILL EXIST ALONG WITH A TIGHT SFC PRESSURE GRADIENT. MIGHT BE A WIND ADVISORY DAY. MLCAPE VALUES BY SAT EVENING WILL BE OVER 2000 J/KG...AND WITH HEIGHTS FALLING ALOFT THE CAP LOOKS TO BREAK WITH DECREASING MID LEVEL TEMPS AMIDST INCREASING UPPER LEVEL FORCING. SOME 40KTS OR MORE OF DEEP LAYER SHEAR WILL HELP ALONG THE SEVERE THREAT...ONE THAT MIGHT BE FAIRLY SIGNIFICANT AS INITIAL SUPERCELLS MAY MORPH INTO AN MCS AND CROSS THE STATE. GIVEN A DEEPLY MIXED BOUNDARY LAYER AND EXPECTED THERMODYNAMIC/KINEMATIC FIELDS...COULD BE QUITE A BIT IN THE WAY OF SVR WINDS WITH SUCH A SYSTEM IF A COLD POOL CAN GET GOING. MUCH QUIETER AS THE PAGE TURNS TO SUNDAY...AS THE FRONT IS EXPECTED TO BE EXITING THE AREA STAGE RIGHT DURING THE DAY. AND LASTLY...THERES SOME CONCERN FOR INCREASING FIRE WX ISSUES BY SAT WITH THE WIND AND HEAT...AND COLD FROPA OVERNIGHT. WE WILL CONTINUE TO MONITOR THE STATE OF THE FUELS DURING THE NEXT FEW DAYS. .LONG TERM... MONDAY THROUGH THURSDAY...HAVE MADE FEW CHANGES TO THE PREVIOUS FORECAST. THE GFS HAS BEEN CONSISTENT FROM RUN TO RUN...MOVING A SHORT WAVE RIDGE ACROSS THE REGION MONDAY NIGHT. THE GFS MOVES AN UPPER LEVEL LOW THROUGH CENTRAL CANADA ON WEDNESDAY...BUT KEEPS THE MAIN DYNAMICS WELL NORTH OF THE STATE...KEEPING THE CHANCE OF PRECIP SMALL. RIDGING SHOULD RETURN BY THURSDAY...SUPPRESSING ANY CHANCE OF PRECIP. CONSEQUENTLY...THE ONLY CHANCE OF PRECIP IN THE EXTENDED FORECAST WILL IN THE EASTERN COUNTIES MONDAY. TEMPS ON MONDAY SHOULD BE A LITTLE BELOW NORMAL RUNNING AROUND 80...BUT WARMING SLOWLY THROUGH THE REST OF THE EXTENDED PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SCHULTZ/RGT/TSW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 455 AM CDT THU JUL 14 2005 NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-150953- BOTTINEAU-BURLEIGH-DICKEY-EMMONS-FOSTER-GRANT-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCLEAN-MERCER-MORTON-OLIVER-PIERCE-RENVILLE-ROLETTE- SHERIDAN-SIOUX-STUTSMAN-WARD-WELLS- INCLUDING THE CITIES OF...MINOT...JAMESTOWN...BOTTINEAU...BISMARCK... MANDAN...WASHBURN...RUGBY...LINTON...HARVEY...ELLENDALE... CARRINGTON...BEULAH...BELCOURT AND ASHLEY 455 AM CDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CONTINUE TO MOVE ACROSS CENTRAL AND EASTERN NORTH DAKOTA TODAY BEFORE EXITING THE REGION LATER TONIGHT. THIS FRONT WILL BE THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS FROM THESE STORMS WILL BE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SURFACE LOW PRESSURE SYSTEM AND AN ASSOCIATED COLD FRONT WILL MOVE ACROSS WESTERN AND CENTRAL NORTH DAKOTA SATURDAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON THROUGH EARLY SUNDAY MORNING ACROSS THE ENTIRE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT NDZ001-002-009-010-017-018-031>033-040-041-043-044-150953- ADAMS-BILLINGS-BOWMAN-BURKE-DIVIDE-DUNN-GOLDEN VALLEY-HETTINGER- MCKENZIE-MOUNTRAIL-SLOPE-STARK-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...DICKINSON...CROSBY...BOWMAN... WATFORD CITY...STANLEY...MOTT...MEDORA...HETTINGER AND BEACH 455 AM CDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SURFACE LOW PRESSURE SYSTEM AND AN ASSOCIATED COLD FRONT WILL MOVE ACROSS WESTERN AND CENTRAL NORTH DAKOTA SATURDAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON THROUGH EARLY SUNDAY MORNING ACROSS THE ENTIRE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT
The Fargo/Grand Forks radar (KMVX), 133 km away, was scanning. The volume nearest the first event began at 22:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5465677.